Alert archive / Kansas / Flash Flood Warnings in 2013

Flash Flood Warning 57, NWS Springfield, MO

July 30, 2013Cherokee County, Kansas; Jasper County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 30, 2013, 12:38 AM CDT for Cherokee County, Kansas; Jasper County, Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2013, 12:38 AM CDT (05:38 UTC)
Expired
Jul 30, 2013, 6:53 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Jasper County, MO

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 2:12 AM CDTFLASH FLOOD1 Ese Carterville, MOCOUNTY ROAD 200 CLOSED AT HIGHWAY HH DUE TO FLOODING.
Jul 30, 2:12 AM CDTFLASH FLOOD1 W Duenweg, MOPEBBLE ROAD AT 7TH STREET CLOSED DUE TO FLOODING.
Jul 30, 2:12 AM CDTFLASH FLOOD1 Wsw Carl Junction, MOHUNTER ROAD BETWEEN COUNTY ROAD 290 AND 300 IS CLOSED DUE TO FLOODING.
Jul 30, 2:12 AM CDTFLASH FLOOD2 N Carl Junction, MOROAD CLOSED AT COUNTY ROAD 284 AND RONEY.
Jul 30, 2:12 AM CDTFLASH FLOOD3 Wsw Jasper, MOCOUNTY ROAD 170 CLOSED AT SUMAC ROAD DUE TO FLOODING.
Jul 30, 2:12 AM CDTFLASH FLOODCarthage, MOTHREE CARS SUBMERGED IN ON CENTRAL STREET. HAZEL ROAD CLOSED AT AIRPORT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1024 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WGUS53 KSGF 300538
FFWSGF
KSC021-MOC097-301000-
/O.NEW.KSGF.FF.W.0057.130730T0538Z-130730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT TUE JUL 30 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  CENTRAL AND SOUTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 AM CDT.

* AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. RADAR ESTIMATES THAT BETWEEN ONE AND FOUR INCHES OF 
RAINFALL HAVE FALLEN ACROSS THE WARNED AREA. AN EXPANDING LINE OF 
STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL PRODUCE ANOTHER 
ONE TO FOUR INCHES OF RAIN ACROSS THE WARNED AREA EARLY THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  AIRPORT DRIVE...ALBA...ASBURY...ATLAS...AVILLA...BAXTER SPRINGS...
  BROOKLYN HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...
  CARYTOWN...COLUMBUS...CRESTLINE...DUDENVILLE...DUENWEG...
  DUQUESNE...FAULKNER...FIDELITY...GALENA...HALLOWELL...IRON GATES...
  JASPER...JOPLIN...LA RUSSELL...LAKESIDE...LOWELL...MAPLE GROVE...
  MELROSE...NECK CITY...NEUTRAL...OAKLAND PARK...ORONOGO...PURCELL...
  REEDS...RIVERTON...SARCOXIE...SHERWIN...TREECE...WACO AND WEBB
  CITY. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3721 9508 3721 9462 3737 9462 3736 9413
      3735 9408 3729 9408 3729 9405 3704 9406
      3706 9461 3699 9462 3699 9507 3700 9508

$$
3 follow-up statements
931 
WGUS73 KSGF 300732
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT TUE JUL 30 2013

KSC021-MOC097-301000-
/O.CON.KSGF.FF.W.0057.000000T0000Z-130730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-JASPER MO-
232 AM CDT TUE JUL 30 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
JASPER AND SOUTHERN CHEROKEE COUNTIES...

AT 224 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. IN JASPER COUNTY...NUMEROUS ROADS ARE WATER COVERED WITH 
SEVERAL IMPASSABLE DUE TO FLOODING IN AND AROUND DUENWEG... 
CARTERVILLE...JASPER...AND CARL JUNCTION. RADAR ESTIMATES THAT 
BETWEEN TWO AND FIVE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED 
AREA...WITH UP TO ONE INCH OF ADDITIONAL RAIN POSSIBLE EARLY THIS 
MORNING.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...AIRPORT
DRIVE...ALBA...ASBURY...ATLAS...AVILLA...BAXTER SPRINGS...BROOKLYN
HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CARYTOWN...
COLUMBUS...CRESTLINE...DUDENVILLE...DUENWEG...DUQUESNE...FAULKNER...
FIDELITY...GALENA...HALLOWELL...IRON GATES...JASPER...JOPLIN...LA
RUSSELL...LAKESIDE...LOWELL...MAPLE GROVE...MELROSE...NECK CITY...
NEUTRAL...OAKLAND PARK...ORONOGO...PURCELL...REEDS...RIVERTON...
SARCOXIE...SHERWIN...TREECE...WACO AND WEBB CITY. CREEKS...STREAMS
AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS
OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3721 9508 3721 9462 3737 9462 3736 9413
      3735 9408 3729 9408 3729 9405 3704 9406
      3706 9461 3699 9462 3699 9507 3700 9508

$$
693 
WGUS53 KSGF 300750
FFWSGF
KSC021-MOC097-301300-
/O.EXT.KSGF.FF.W.0057.000000T0000Z-130730T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 AM CDT TUE JUL 30 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 800 AM CDT.

* AT 248 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JASPER COUNTY 
AND EMERGENCY MANAGEMENT OFFICIALS IN CHEROKEE COUNTY REPORTED THAT 
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. IN JASPER COUNTY...NUMEROUS ROADS ARE WATER COVERED WITH 
SEVERAL IMPASSABLE DUE TO FLOODING IN AND AROUND DUENWEG... 
CARTERVILLE...JASPER...AND CARL JUNCTION. RADAR ESTIMATES THAT 
BETWEEN TWO AND FIVE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED 
AREA...WITH UP TO ONE INCH OF ADDITIONAL RAIN POSSIBLE EARLY THIS 
MORNING. IN CHEROKEE COUNTY...HIGHWAY 69 FOUR MILES NORTH OF 
CRESTLINE IS CLOSED DUE TO FLOODING. IN ADDITION...NUMEROUS LOW 
WATER CROSSINGS ARE FLOODING THROUGHOUT CHEROKEE COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  AIRPORT DRIVE...ALBA...ASBURY...ATLAS...AVILLA...BAXTER SPRINGS...
  BROOKLYN HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...
  CARYTOWN...COLUMBUS...CRESTLINE...DUDENVILLE...DUENWEG...
  DUQUESNE...FAULKNER...FIDELITY...GALENA...HALLOWELL...IRON GATES...
  JASPER...JOPLIN...LA RUSSELL...LAKESIDE...LOWELL...MAPLE GROVE...
  MELROSE...NECK CITY...NEUTRAL...OAKLAND PARK...ORONOGO...PURCELL...
  REEDS...RIVERTON...SARCOXIE...SHERWIN...TREECE...WACO AND WEBB
  CITY. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
HIGHWAY 37 AT THE SPRING RIVER SOUTHWEST OF AVILLA...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3721 9508 3721 9462 3737 9462 3736 9413
      3735 9408 3729 9408 3729 9405 3704 9406
      3706 9461 3699 9462 3699 9507 3700 9508

$$

GAGAN
063 
WGUS73 KSGF 301153 RRA
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 AM CDT TUE JUL 30 2013

KSC021-MOC097-301204-
/O.CAN.KSGF.FF.W.0057.000000T0000Z-130730T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE KS-JASPER MO-
653 AM CDT TUE JUL 30 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JASPER AND SOUTHERN
CHEROKEE COUNTIES...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
UNTIL 100 PM THIS AFTERNOON. MANY ROADS AND LOW WATER CROSSINGS 
REMAIN FLOODED ACROSS THE WARNED AREA. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3721 9508 3721 9462 3737 9462 3736 9413
      3735 9408 3729 9408 3729 9405 3704 9406
      3706 9461 3699 9462 3699 9507 3700 9508

$$

BOXELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:27 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 29, 10:27 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT MON JUL 29 2013

...SIGNIFICANT RISK OF FLASH FLOODING OVERNIGHT...

.MESOSCALE DISCUSSION...
ISSUED AT 1015 PM CDT MON JUL 29 2013

THE POTENTIAL FOR FLASH FLOODING APPEARS TO BE INCREASING TONIGHT
INTO TUESDAY MORNING AS A LARGE CONVECTIVE COMPLEX CONTINUES TO
EVOLVE AND SPREAD ACROSS SOUTHEASTERN KANSAS INT0 SOUTHWESTERN
MISSOURI.

A 35-45 KT LOW LEVEL JET WILL NOSE INTO THE AREA OVERNIGHT AND
IMPINGE A WARM FRONT THAT WILL REMAIN DRAPED ACROSS SOUTHERN
MISSOURI. LIFT WILL BE FURTHER BE ENHANCED AHEAD OF AN APPROACHING
MINOR SHORTWAVE AND PERSISTENT UPPER LEVEL DIVERGENCE UNDERNEATH
A BELT OF SEASONABLY STRONG WESTERLIES.

PRECIPITABLE WATER VALUES NEAR 2 INCHES AND 850 MB DEWPOINTS OF 15
TO 17 DEGREE CELSIUS WILL SUPPORT TORRENTIAL RAINFALL RATES.
RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE OCCURRED ACROSS PORTIONS
OF SOUTHEASTERN KANSAS AND EXPECT SIMILAR AMOUNTS FARTHER EAST
INTO PORTIONS OF SOUTHWESTERN MISSOURI.

THE INTENSE RAINFALL RATES AND TRAINING NATURE OF THE CONVECTION
WILL LEAD TO THE RISK OF SIGNIFICANT FLASH FLOODING.

EMERGENCY MANAGEMENT...MEDIA AND SPOTTERS ARE ENCOURAGED TO
CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND THE POTENTIAL
OF FLASH FLOODING OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM CDT MON JUL 29 2013

A WARM FRONT IS CURRENTLY LIFTING NORTHWARD TOWARDS THE AREA LATE
THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. A FEW ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS BUT MOST OF THE ACTIVITY WILL REMAIN
WEST AND SOUTHWEST OF THE AREA THROUGH THE EARLY EVENING HOURS.
A FEW OF THE STORMS THAT CAN DEVELOP AHEAD OF THE FRONT COULD
BECOME STRONG...MAINLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI
LINE WITH HAIL TO THE SIZE OF NICKELS AND WINDS IN EXCESS OF 50
MPH THE MAIN RISK.

DURING THE LATE EVENING HOURS INTO THE OVERNIGHT HORUS. SHOWERS
AND THUNDERSTORMS WILL SPREAD AND EXPAND IN COVERAGE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS INTO TUESDAY AFTERNOON. A FEW
LINGERING SHOWERS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING
BUT THE HEAVIEST RAINFALL WILL OCCUR FROM LATE THIS EVENING INTO
TUESDAY AFTERNOON.

A VERY MOIST AIR MASS IS SPREADING INTO THE AREA AND PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES AND 850MB DEW POINTS WILL WARM
TO ABOVE 15C DURING THIS TIME FRAME. ONCE THE MOIST AIR MASS
OVERSPREADS THE AREA...LAPSE RATES WILL NOT BE ALL THAT STEEP AND
THE STRONG TO SEVERE POTENTIAL WILL DECREASE AS THE POTENTIAL FOR
HEAVY RAINFALL INCREASES. THIS VERY MOIST AIR MASS WILL ALLOW FOR
VERY PROFICIENT RAINFALL PRODUCTION WITH THE SHOWER AND
THUNDERSTORM ACTIVITY SPREADING ACROSS THE AREA. A UPPER LEVEL
DISTURBANCE CURRENTLY SPREADING ACROSS OKLAHOMA ALONG WITH THE
DEVELOPMENT OF A STRONG LOW LEVEL JET WILL HELP THE SHOWER AND
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD EAST. THE
RAINFALL WILL TAPPER OFF FROM WEST TO EAST TUESDAY AFTERNOON.
EXPECTING RAINFALL AMOUNTS OF 1 TO 3" WITH LOCALLY HEAVIER
AMOUNTS. THE HEAVIEST RAINFALL WILL OCCUR NORTH OF HIGHWAY 60.
FEEL THE MODELS...ESPECIALLY THE NAM WRF ARE TOO FAR NORTH WITH
THE HEAVY RAIN AXIS AND BELIEVE IT IS POSSIBLE THAT IT COULD
EXTEND SOUTH TO NEAR THE MISSOURI ARKANSAS LINE.

A WARMER AIR MASS IS SPREADING INTO THE REGION...BUT WITH CLOUDS
AND PRECIPITATION IN THE AREA ON TUESDAY...HIGHS WILL REMAIN IN
THE UPPER 70S TO THE MIDDLE 80S.

.LONG TERM...(WEDNESDAY  THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 29 2013

WARMER AND DRIER CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY AS
HIGHS TOP OUT IN THE MIDDLE TO UPPER 80S. THE AREA WILL REMAIN IN
NORTHWEST FLOW ALOFT AND ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH THIS NORTHWEST FLOW AND BRING ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON JUL 29 2013

FOR THE KSGF/KJLN/KBBG TAFS...CLUSTERS OF THUNDERSTORMS HAVE
DEVELOPED OVER SE KS AND WEST CENTRAL MO WITH THE BULK OF THE OF
PRECIP STAYING NORTH OF KJLN IN THE SHORT TERM. WITH
TIME...ACTIVITY WILL SHIFT EAST AFFECTING THE TAF SITES OVERNIGHT
INTO EARLY TUE. WILL CONTINUE TO CARRY MVFR VISIBILITY WITH
THUNDERSTORMS THEN REFINE THE TAFS ONCE RADAR TRENDS DICTATE
WITH THE POSSIBILITY OF IFR CONDITIONS AT TIMES. AFTER 14Z-
15Z...IT LOOKS LIKE THE BULK OF HEAVIER RAIN SHIFTS EAST OF THE
AREA WITH WINDS VEERING TO THE SW AND THE OVERALL ATMOSPHERE
STARTING TO DRY A BIT.

&&

.HYDROLOGY...
ISSUED AT 330 PM CDT MON JUL 29 2013

THE INFLUX OF A VERY MOIST AIR MASS AND THE POTENTIAL OF MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING THE RISK OF HEAVY
IF NOT EXCESSIVE RAINFALL TO AREAS ACROSS EXTREME SOUTHEASTERN KANSAS
AND WESTERN MISSOURI LATE THIS EVENING INTO TOMORROW. THIS RISK
MAY EXTEND INTO CENTRAL MISSOURI ON TUESDAY.

WHILE ANTECEDENT SOIL CONDITIONS ARE NOT SATURATED MOST AREAS ARE
SOMEWHAT MOIST FOR LATE JULY. CURRENT STREAM FLOWS ACROSS THE
MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS ARE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.

PRECIPITATED WATER VALUES PROGGED TO RISE TO AROUND OR IN EXCESS
OF 2 INCHES AND 850 DEW POINTS OF 15 TO 18 DEGREES CELSIUS WILL
SUPPORT TORRENTIAL RAINFALL RATES WITHIN DEEP CONVECTION. THE
PATTERN WILL SUPPORT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ALONG WITH TRAINING STORMS. STORM RAINFALL TOTALS FROM MONDAY
THROUGH WEDNESDAY WILL RANGE FROM ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS.

IF EXCESSIVE RAINFALL DOES MATERIALIZE...FLASH FLOODING OF SMALL
STREAMS AND LOW WATER CROSSINGS COULD BECOME A CONCERN TONIGHT INTO
TUESDAY. SIGNIFICANT RIVER RISES INCLUDING ALONG AREA RECREATIONAL
WATERWAYS COULD ALSO OCCUR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055-066>068-077>079-
     088>090-093-094.

KS...FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.

&&

MESOSCALE...FOSTER
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...DSA
HYDROLOGY...WISE
Hazardous weather outlook, Jul 29, 10:04 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT MON JUL 29 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1004 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
  OVERSPREAD MUCH OF THE OUTLOOK AREA OVERNIGHT.

  TORRENTIAL RAINFALL RATES AND TOTAL RAINFALL AMOUNTS OF 2 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES MAY
  LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLASH FLOODING WILL
  BE GENERALLY ALONG AND WEST OF HIGHWAY 65 WHERE A FLASH FLOOD
  WATCH IS IN EFFECT.

  THE OVERALL RISK OF SEVERE WEATHER WILL BE LIMITED...BUT THE
  STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...AND POSSIBLY
  SMALL HAIL...AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE ONGOING THROUGH TUESDAY WITH LOCALLY
  HEAVY RAINFALL AND THE CONTINUED RISK OF FLOODING.

  THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY WITH ADDITIONAL
  CHANCES FOR STORMS FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  EMERGENCY MANAGEMENT AND SPOTTERS ARE ENCOURAGED TO RELAY
  OBSERVED FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jul 29, 10:31 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       DEVON                   37.92N 94.82W
07/29/2013  M5.53 INCH       BOURBON            KS   LAW ENFORCEMENT

&&

JCOLUCCI
Local storm report, Jul 29, 10:34 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      6 W FULTON              38.01N 94.82W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT INTERSECTION OF HIGHWAY 31
            AND HIGHWAY 7.

&&

JCOLUCCI
Local storm report, Jul 29, 10:38 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLASH FLOOD      3 W DEVON               37.92N 94.88W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT INTERSECTION OF RANGE RD
            AND 125TH ST.

&&

JCOLUCCI
Local storm report, Jul 29, 11:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     FLASH FLOOD      GIRARD                  37.51N 94.84W
07/29/2013                   CRAWFORD           KS   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSINGS ARE FLOODED THROUGHOUT THE
            COUNTY.

&&

JCOLUCCI
Local storm report, Jul 30, 12:10 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      3 W GIRARD              37.51N 94.89W
07/29/2013                   CRAWFORD           KS   FIRE DEPT/RESCUE

            WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 47 AND
            90TH.

&&

AFOSTER
Local storm report, Jul 30, 12:14 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT TUE JUL 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLASH FLOOD      3 E GIRARD              37.51N 94.78W
07/30/2013                   CRAWFORD           KS   FIRE DEPT/RESCUE

            WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY 47 AND
            190TH.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:15 PM CDTFlash Flood WarningSGFBourbon, Crawford10 hr
Jul 29, 11:02 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford58 min
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon50 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon66 hr
Jul 29, 11:41 PM CDTFlash Flood WarningSGFCherokee7 hr
Jul 30, 4:53 AM CDTAreal Flood WarningSGFBourbon8 hr
Jul 30, 6:49 AM CDTAreal Flood WarningSGFCherokee, Crawford6 hr
Jul 30, 8:20 AM CDTRiver Flood WarningSGFCherokee56 hr
Jul 30, 12:43 PM CDTAreal Flood AdvisorySGFBourbon, Cherokee, Crawford22 hr
Jul 30, 3:23 PM CDTDense Fog AdvisorySGFBourbon, Cherokee, Crawford17 hr
Jul 29, 9:52 PM CDTRiver Flood WarningSGFVernon4 days
Jul 29, 11:25 PM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Jul 29, 11:26 PM CDTRiver Flood WarningSGFVernon5 days
Jul 30, 12:45 AM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper, Lawrence45 min
Jul 30, 1:29 AM CDTFlash Flood WarningSGFDade, Lawrence6 hr
Jul 30, 1:33 AM CDTSevere Thunderstorm WarningSGFLawrence27 min
Jul 30, 2:20 AM CDTFlash Flood WarningSGFChristian, Greene5 hr
Jul 30, 4:43 AM CDTFlash Flood WarningSGFChristian, Douglas, Webster3 hr
Jul 30, 6:32 AM CDTAreal Flood AdvisorySGFBarry, Christian, Douglas, Howell, Oregon, Ozark and 4 more6 hr
Jul 30, 6:51 AM CDTAreal Flood WarningSGFChristian, Dade, Douglas, Greene, Lawrence, Webster6 hr
Jul 30, 7:49 AM CDTRiver Flood WarningSGFJasper3 days
Jul 30, 7:49 AM CDTRiver Flood WarningSGFJasper66 hr

Nearby

Flash Flood Warnings in Kansas, 2013Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.